Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hiv, Chrons and Steroids
Jul 29, 2009

Hi, I thought I would give this a second shot. I have been HIV+ for nearly 20 years and I have Chron's. My CD4 counts are around 1100 and I am undetectable on Kaletra monotherapy. My Chron's is uncontrolled. I would like to know what the issues are around taking low dose Methylorednisolone, 2 mg BID vs a 4mg Medrol pack once a month. There is just nothing in the literature about this and when I see my HIV specialist there is no time to discuss it.

Response from Dr. Young

Hello and thanks for your post.

There isn't a whole lot of literature on this subject, but given your undetectable HIV viral load and high CD4 count, the use of corticosteroids to treat your Crohn's disease (if necessary, as it sounds) should be ok.

If I were your doctor, I'd be sure to monitor your overall health and be mindful of the possibility that the steroids might decrease your immune function somewhat, perhaps with an increased risk of developing minor issues, such as thrush (oral yeast infection).

Sorry your HIV doctor doesn't appear to have time for the question; I'd try to interject the question at the next opportunity. At the least, discuss this with your gastroenterologist- and have the GI doctor contact the HIV doctor- sometimes the direct doctor-to-doctor conversation has a greater effect.

Stay in touch and feel free to contact us here at TheBody.com anytime.

BY



Previous
Do not be fooled !
Next
hair loss problem

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement